BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCANTO¿; FLOW CYTOMETRIC REAGENTS AND ACCESSORIES
Back to Search Results |
| Model Number |
339473 |
| Medical Device Problem Code |
Incorrect, Inadequate or Imprecise Result or Readings (1535)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medical device expiration date: unknown.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
Event or Problem Description
It was reported that while testing patient samples on bd facscanto¿ erroneouse results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from italian to english: there is a problem with the multitest 6 color tbnk reagent.The absolute counts of all markers are not as expected and differ greatly from the counts made with another method (blood cell count) both in the multicheck control and in the analyzed samples.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.Was there any delay of treatment due to the issue? (go to question #3) no, the erroneous results have not been used to decide the treatment.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.
Event or Problem Description
It was reported that while testing patient samples on bd facscanto¿ erroneouse results were obtained.There was no patient impact.The following information was provided by the initial reporter, translated from italian to english: there is a problem with the multitest 6 color tbnk reagent.The absolute counts of all markers are not as expected and differ greatly from the counts made with another method (blood cell count) both in the multicheck control and in the analyzed samples.1.Are there erroneous results on patient samples for diagnostic test? (if yes, go to question #2, if no, no further questions required.) yes.2.Was there any delay of treatment due to the issue? (go to question #3) no, the erroneous results have not been used to decide the treatment.3.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4) no.4.Was there any physical harm/injury to the patient due to the issue? (if yes, go to question #5.If no, no further questions required) no.
Additional Manufacturer Narrative
Scope of issue: the scope of issue is only limited to bd facscanto ii cytometer ivd 5/3 system part # 339473, serial # (b)(6).Problem statement: customer reported a complaint regarding the instrument producing erroneous results.Manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue.Date range from 19nov2020 to date 19nov2021.Complaint trend: there are 4 similar complaints related to this issue of erroneous results; date range from 19nov2020 to date 19nov2021.Manufacturing device history record (dhr) review: dhr part # 339473 serial # (b)(6), file # (b)(4), was reviewed.The instrument met all the manufacturing specifications prior to release.Investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax the root cause of the erroneous results was due to a dirty flowcell.The customer had initially reported the erroneous results and suspected that it may have been due to an issue with the multitest 6 color tbnk reagent.The absolute counts were reportedly different from counts performed with alternate methods.During the remote assistance in wo- (b)(4), the tsr (technical service representative) confirmed with scientific support that the issue was not with the sample and a field service was scheduled for the instrument repair.During wo- (b)(4) an fse (field service engineer) came onsite for the repair and confirmed the issue.The fse disassembled and cleaned the flowcell (counting chamber) and reinstalled the repaired part.The instrument was then tested with cst baseline and check performance tests successfully.The performance of the instrument was also checked with multicheck samples and had positive results with both a bd tube and the customer¿s control tube.No return sample was requested for evaluation because no parts were replaced.After the complete flush and cleaning of the system the instrument was performing normally.Although the instrument was used for diagnostic testing the issue was identified and resolved before the patient sample results were used for any diagnosis or treatment.Cleaning the fluidics and regular maintenance is essential for keeping the instrument at its optimal performance.This information can be found in the bd facscanto¿ ii flow cytometer instructions for use (ifu) manual, #23-20269-00 rev.1/vers.A.The safety risk of this hazard has been identified to be within the acceptable level.Service max review: review of related work order #: (b)(4), case # (b)(4).Install date: 22jul2013.Defective part number: n/a.Work order notes: subject / reported: 339473 - bd facscanto ii cytometer ivd 5/3 system - multitest 6 color tbnk.Problem description: there is a problem with the multitest 6 color tbnk reagent.The absolute counts of all markers are not as expected and differ greatly from the counts performed with another method (blood cell count) both in the multicheck control and in the samples analyzed.Work performed: check of the instrument, disassembly and cleaning of the counting chamber, re-installation of the control with cab, performed cst baseline and check performance successfully, performed check with multiceck samples with positive outcome both with bd tube and with the customer's control tube.All, the results are normal.The replacement of the web-art manifold valve must be completed because there is a return of the liquid inside the clean tank, therefore a probable defect, the valve does not close well.Cause: verify realignment checks and tests.Solution: checks cleaning of the counting chamber and alignment of the tests.Returned sample evaluation: a return sample was not requested because there were no replaced parts.Risk analysis: risk management file facscanto ii flow cytometer (fluidics) #338960-04ra (version a/revision 1) was reviewed and identified the cause of a dirty flowcell.No new hazards have been identified and the current mitigations are sufficient.Hazard(s) identified? yes no.Item: 22.Flow cell.Function: 22.4 remain optically clean.Potential failure mode: 22.4.1 optical clarity degraded.Potential effects of failure: 22.4.1.1 signal degradation or loss - misclassification.Potential causes/mechanisms of failure: 22.4.1.1.1 residue accumulation on walls or optical gel degradation (discoloration).Current controls: sensitivity test (fails when sensitivity drops too low).Recommended actions: 1.Implement p-trap and lower waste trap, to prevent siphoning of fluids out of flow cell2.Instructions for use: recommend to shut down cytometer nightly, perform fluidics shutdown.Software shall remind user to shutdown before quitting application3.Fse instructions for annual cleaning cuvette.Responsible party: 1) (b)(6) 2) (b)(6) 3) (b)(6).Target completion date: (b)(6) 2006.Actions taken: 1.Waste trap lowered and p-trap tubing implemented, to prevent siphoning in either direction (canto b change sheet nxb-2028)2.Bd facscanto ii ifu (640773) - chapter 93.Revise service procedures to include recommendation for annual flow cell recoupling and cleaning.Refer chapter 4 in bd facscanto ii service manual (640597).Sev: 8.Occ: 1.Det: 9.Rpn: 72.Mitigation(s) sufficient yes no.Root cause: based on the investigation results the root cause of the erroneous results was due to a dirty flowcell.Conclusion: based on the investigation results the root cause of the erroneous results was due to a dirty flowcell.The fse confirmed the issue and disassembled the flowcell for cleaning.After reinstalling the flowcell, cst and check performance tests were completed successfully.The instrument was also tested with the multicheck samples and had positive results with the bd tube and the customer¿s control tube.No treatment or diagnosis was given due to the unexpected results.The safety risk of this hazard has been identified to be within the acceptable level.